MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, difficulty removal, and a balloon break occurred requiring surgical intervention.The 70% stenosed target lesion was located in right common iliac vein.A 18-6/5.8/75 xxl esophageal balloon catheter was advanced for post dilatation.However, during fourth inflation at 2 atmospheres for 3 minutes, the balloon ruptured.During removal of the balloon over a 0.035 guidewire, the distal half of the balloon broke and was stuck inside the lesion.The remaining portion of the balloon was successfully removed.A snare was used to remove the rest of the balloon from the patient, but was unsuccessful.The patient was stable and sent to the hospital to surgically remove the rest of the balloon.
 
Additional Manufacturer Narrative
H6: patient codes: insufficient information was omitted and added foreign body in patient h6: impact codes: additional device required and serious injury/illness/impairment were omitted.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15085115
Report Number2124215-2022-24825
Device Sequence Number4034681
Product Code KNQ
UDI-Device Identifier08714729163190
UDI-Public08714729163190
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0028492070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient RaceWhite